MAUDE Adverse Event Report: DENTSPLY DETREY GMBH AH PLUS JET START.KIT MAIL.NA; RESIN, ROOT CANAL FILLING

DENTSPLY DETREY GMBH AH PLUS JET START.KIT MAIL.NA; RESIN, ROOT CANAL FILLING
Catalog Number 667005
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Numbness (2415); Caustic/Chemical Burns (2549)
Date of Event 10/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
In this event it is reported that ah plus jet start kit mail.Na that was used in treatment had a malfunction with the auto mixing tip.The unmixed sealer went out of the apex and reportedly caused a chemical burn of patient's mental nerve - right side of face.The patient reportedly developed numbness in the right half of the chin and lower lip and pain on the whole right side of their face two days after exposure to ah plus jet during root canal treatment.The symptoms are still ongoing.The dentist alleges this was due to an issue with the auto-mixing tip, which would not have mixed the product correctly, in turn leading to unmixed material coming into contact with the nerve and causing a chemical burn.Customer/dentist reports that this was not an allergic reaction.
 
Additional Manufacturer Narrative
Since this event resulted in medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, it must be presumed that the malfunction would be likely to cause or contribute to a serious injury should it recur.As such, this event meets the definition of a reportable event per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Additional Manufacturer Narrative
Investigation results: retain: retained sample was examined.Results are within specification and can be found in the attachment.The assessment is not applicable to this complaint.Dhr: the dhr of the complained batch was checked.There were no abnormalities in the dhr.Failure mode: possible allergic reaction.

Brand Name
AH PLUS JET START.KIT MAIL.NA
Common Device Name
RESIN, ROOT CANAL FILLING
Manufacturer (Section D)
DENTSPLY DETREY GMBH
detrey strasse 1
konstanz baden-wurttemberg 78467
GM  78467
Manufacturer (Section G)
DENTSPLY DETREY GMBH
detrey strasse 1
konstanz baden-wurttemberg 78467
GM   78467
Manufacturer Contact
hannah seevaratnam
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key17967638
Report Number8010638-2023-00028
Device Sequence Number6799757
Product Code KIF
UDI-Device IdentifierD0106670051
UDI-PublicD0106670051
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
PRE-1976
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number667005
Device Lot Number2201001043
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date10/05/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown